Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2007, 3:38 PM EDT for Hancock County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 27, 2007, 4:29 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 160 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 271938 SVRCLE OHC063-272045- /O.NEW.KCLE.SV.W.0183.070727T1938Z-070727T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST OHIO * UNTIL 445 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAWSON...OR ABOUT 8 MILES SOUTHWEST OF FINDLAY...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARLINGTON...VAN BUREN...ARCADIA...VANLUE AND FOSTORIA LAT...LON 4116 8387 4085 8388 4083 8349 4116 8342 $$ ABE
2 follow-up statements
000 WWUS51 KCLE 271954 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EDT FRI JUL 27 2007 OHC063-272045- /O.CON.KCLE.SV.W.0183.000000T0000Z-070727T2045Z/ HANCOCK OH- 354 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR HANCOCK COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JENERA...OR ABOUT 7 MILES SOUTHWEST OF FINDLAY...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN...ARLINGTON...MOUNT BLANCHARD...ARCADIA AND VANLUE LAT...LON 4116 8387 4085 8388 4083 8349 4116 8342 $$
000 WWUS51 KCLE 272029 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 429 PM EDT FRI JUL 27 2007 OHC063-272039- /O.CAN.KCLE.SV.W.0183.000000T0000Z-070727T2045Z/ HANCOCK OH- 429 PM EDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED... LAT...LON 4116 8387 4085 8388 4083 8349 4116 8342 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:58 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 27, 2:58 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 258 PM EDT FRI JUL 27 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND CROSS THE REGION SATURDAY AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... INSTABILITY HAS BEEN BUILDING ALL AFTERNOON ESPECIALLY OVER WESTERN OHIO WHERE CAPE VALUES HAVE RISEN TO OVER 2500 J/KG AS DEEP SHEAR (0-6KM) HAS RISEN TO 25-30 KNOTS OVER THE SAME AREA. SOME INSTABILITY IS EVIDENT EAST ALONG THE LAKESHORE FROM CLE TO ERI WHILE RAIN COOLED STABLE CONDITIONS EXIST FROM MEDINA COUNTY TO YNG. CONVECTIVE CIN IS NEARLY ZERO ACROSS ALL BUT THE EASTERN COUNTIES AND CONVECTION HAS DEVELOPED JUST WEST OF TOL FDY AREA WHERE THE INSTABILITY IS GREATEST. THIS ACTIVITY SHOULD PROGRESS ESE INTO THE REGION THIS EVENING AND MAY BECOME SEVERE. RECENT HEAVY RAIN MAY INCREASE THE FLOOD RISK AS WELL BUT WILL NOT ISSUE A FFA AT THIS TIME. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/... CONVECTION WILL LIKELY DIMINISH AFTER SUNSET THIS EVENING BUT THE CHANCE OF STORMS WILL LIKELY INCREASE AROUND NOON ON SATURDAY AS THE COLD FRONT DROPS SOUTH OF LAKE ERIE INTO NORTHERN OHIO AND NW PA. INSTABILITY IS EXPECTED TO BE MODERATELY HIGH OVER 2000 J/KG ESPECIALLY EAST OF I-77 AND SOUTH OF I-90. && .LONG TERM /SUNDAY THROUGH FRIDAY/... FAIR WEATHER WITH A GRADUAL WARMING TREND IS IN STORE FOR THE REGION AS HEIGHTS RISE OVER THE EASTERN STATES AND WARMER AIR OVER THE MIDWEST GRADUALLY SPREADS EAST. BOTH GFS AND ECMWRF ARE FORECASTING HEIGHTS TO RISE OVER THE EASTERN STATES UNTIL LATE IN THE WEEK WHEN A WEAK SHORT WAVE WILL BRUSH ACROSS THE NORTHERN TIER STATES WHICH MAY DRAG A WEAK COLD FRONT INTO THE AREA FRIDAY. THIS FEATURE MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. HAVE USED GFS GRIDDED MOS WITH MINOR CHANGES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CLOUD COVER CONTINUES TO DOMINATE ACROSS MUCH OF NORTHERN OHIO EARLY THIS AFTERNOON. CLDS ARE BREAKING UP A BIT ACROSS NORTHWESTERN AREAS THIS AFTERNOON...ESP FROM TOL-FDY. MENTIONED VCTS ACROSS WESTERN AREAS...ALONG WITH CAK AND YNG IN THE EVENT SHOWER ACTIVITY MOVING SE ACROSS NRN OH INTENSIFIES A BIT OVER THE NEXT HOUR OR TWO. ASIDE FROM THAT...FEEL A BIT MORE CONFIDENT THROUGH THE AFTERNOON AND EVENING HOURS FOR ACTIVITY ACROSS TOL- FDY THAN POINTS EAST AS BOTH UPPER LEVEL ENERGY AND BETTER SURFACE HEATING WILL BE LOCATED ACROSS THE WEST. COLD FRONT WILL CONTINUE TO SAG SOUTHEAST TOWARDS THE AREA OVERNIGHT. WITH LOW LEVEL MOISTURE REMAINING ACROSS THE AREA AND LIGHTER WINDS EXPECTED...EXPECT VSBY TO COME DOWN LATER TONIGHT AND TOWARDS MORNING WITH MENTIONING OF IFR-LIFR VSBYS. WITH COLD FRONT LINGERING ACROSS THE AREA INTO TOMORROW MORNING...DID NOT QUICKLY INCREASE VSBYS AND HELD ONTO SOME MVFR CEILINGS. BEHIND COLD FRONT...EXPECT CONDITIONS TO IMPROVE BY SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BE THE DOMINATE WEATHER FEATURE INTO THE FIRST HALF OF NEXT WEEK...AND WILL ALLOW FOR MAINLY VFR CONDITIONS IN THE AREA DURING THE DAY. && .MARINE... LOW PRESSURE CURRENTLY LOCATED OVER LOWER LAKE MICHIGAN WITH A WARM FRONT EXTENDING BACK TOWARD THE MISSISSIPPI RIVER. THE LOW AND THE ASSOCIATED COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH THE FRONT JUST SOUTH OF THE LAKE SATURDAY MORNING. AHEAD OF THE FRONT...THINK THAT THE WINDS WILL PICK UP OUT OF THE SOUTHWEST BUT REMAIN AROUND 10-15KTS. POST-FRONTAL PRESSURE GRADIENT AND COLD ADVECTION RELATIVELY BENIGN SO AM NOT EXPECTING A BIG INCREASE IN THE WINDS/WAVES SATURDAY. HIGH PRESSURE SETTLES OVER THE LAKE ON SUNDAY AND WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...REL AVIATION...ABE MARINE...LEINS
Hazardous weather outlook, Jul 27, 6:06 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT FRI JUL 27 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281015- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 606 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE WIND AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 11:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 61 min |
| Jul 27, 12:21 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 12:41 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 12:55 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 41 min |
| Jul 27, 1:00 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 45 min |
| Jul 27, 1:15 AM EDT | Flash Flood Warning | CLE | Wood | 3 hr |
| Jul 27, 2:00 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 2:06 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 20 min |
| Jul 27, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 61 min |
| Jul 27, 2:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 3:58 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 4:04 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 27, 4:18 AM EDT | Areal Flood Advisory | CLE | Lucas | 3 hr |
| Jul 27, 5:58 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 7:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 9:08 AM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jul 27, 10:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 67 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 34 min |
| Jul 27, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 24 min |
| Jul 27, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 62 min |
| Jul 27, 7:17 PM EDT | Areal Flood Advisory | CLE | Huron | 3 hr |
| Jul 27, 7:37 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 53 min |
| Jul 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.